| Model Number |
286750032 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/31/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a patient underwent a atp l3/4 and l4/5 spinal fusion procedure on (b)(6) 2020.During the procedure surgeon was placing mis posterior pedicle screws and found out that both viper prime drivers were faulty.The first driver the stylet was bent and could not be removed from the drive tube and carrier.The second driver was clunky and unable to advance the stylet.To complete the surgery, surgeon had to use another consignment kit.2 x set screw drivers on consignment kit also stripped and were unusable.The surgery was delayed by ten (10) minutes due to the reported event.Procedure was successfully completed.No further information provided.Concomitant device reported: viper prime insert drive tube (part # 286750034, lot # unknown, quantity 1); prime stylet depth adjustor (part # 286750041, lot # unknown, quantity 1); viper prime inserter shaft (part # 286750031, lot # unknown, quantity 1); viper prime inserter handle (part # 286750032, lot # unknown, quantity 1); pedicle screws (part# unknown, lot# unknown, quantity unknown).This is report 1 of 5 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a viper prime inserter assembly was received at us cq.The assembly was received with the viper prime insert drive tube (part # 286750034 / lot # mf4288301) and viper prime inserter handle (part # 286750032, lot # mf4290605) already disassembled from the device.The viper prime inserter carrier (part # 286750033 / lot # mf4249601), viper prime inserter shaft (part # 286750031, lot # mf4242701), prime stylet depth adjustor (part # 286750041/ lot # mf4302707), and viper prime stylet (part # 286750200s / lot unk) were received assembled together.Receiving the assembly in this manner was odd since all components were present, yet the assembly was incompletely assembled.There were no visual defects to note on the inserter handle.Through a heavy application of force, the stylet was able to be disassembled from the inserter shaft.The depth adjustor was then unscrewed from the inserter carrier and moved to its load/unload position so the stylet can be removed.Since the handle and drive tube were already disassembled, the entire device was able to be disassembled.The entire device was able to be correctly re-assembled without the stylet.After final tightening, the completed assembly functioned as intended.All components interacted appropriately.The device was able to be disassembled/reassembled with ease without the stylet, confirming that the issue was isolated to the damaged stylet.The stylet was investigated.The complaint was not confirmed for the inserter handle as no defect was identified.The overall complaint was not confirmed for the received inserter handle as no defect was identified with the device.The device successfully assembles with all other received devices besides the stylet.The device disassembly issue was isolated to the stylet.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for viper prime inserter handle was conducted identifying that lot number mf4290605 was released in a single batch.Batch1: lot units were released on 30jan2018 with no discrepancies.Batch1: lot units were released on 30jan2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the complaint device was not received for investigation.The image(s) was reviewed, and the complaint condition could not be confirmed as the device and its mating parts could not be functionally tested.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot a review of the receiving inspection (ri) for viper prime inserter handle was conducted identifying that lot number mf4290605 was released in a single batch.Batch1: lot units were released on 30jan2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Concomitant device reported: viper prime stylet (part # 286750200s, lot # unknown, quantity 1); this is report 1 of 6 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6: customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could not be confirmed as the device and its mating parts could not be functionally tested.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.